Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 213, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 27, 2007, 4:59 PM CDT for Tuscaloosa County, Alabama. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 27, 2007, 5:12 PM CDT
- In force
- 13 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:00 PM CDT | TSTM WND DMG | 6 N Woodstock, AL | TREES AND POWERLINES WERE BLOWN DOWN ON ROCK HOUSE ROAD AND LISA DRIVE...IN THE LAKEVIEW COMMUNITY. |
| Aug 27, 5:01 PM CDT | TSTM WND DMG | 5 Nnw Woodstock, AL | TREES AND POWERLINES WERE BLOWN DOWN ON JOY DRIVE...JUST SOUTHEAST OF ABERNANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 272200
SVRBMX
ALC125-272230-
/O.NEW.KBMX.SV.W.0213.070827T2159Z-070827T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT MON AUG 27 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 530 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ABERNANT...OR 13 MILES
SOUTHWEST OF BESSEMER...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ABERNANT BY 515 PM CDT...
BEVILLE LOCK AND DAM...6 MILES EAST OF BROOKWOOD AND 6 MILES NORTH
OF VANCE BY 530 PM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3337 8721 3330 8716 3328 8707 3326 8707
3324 8709 3325 8716 3317 8720 3314 8730
3335 8736
$$
JONES/901 follow-up statement
000
WWUS54 KBMX 272212
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT MON AUG 27 2007
ALC125-272221-
/O.CAN.KBMX.SV.W.0213.000000T0000Z-070827T2230Z/
TUSCALOOSA AL-
511 PM CDT MON AUG 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA COUNTY
IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SOMEWHAT AND IS
NO LONGER SEVERE. WINDS TO 40 MPH...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE THROUGH 545 PM.
LAT...LON 3337 8721 3330 8716 3328 8707 3326 8707
3324 8709 3325 8716 3317 8720 3314 8730
3335 8736
$$
JONES/90What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:17 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 27, 3:17 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT MON AUG 27 2007 .SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY NIGHT. A WEAK BOUNDARY STALLED ACROSS CENTRAL ALABAMA AND ABUNDANT MOISTURE WILL KEEP RAIN AND THUNDERSTORMS AROUND FOR THE NEXT 48 HOURS. PRECIPITABLE WATER VALUES ARE AT OR ABOVE TWO INCHES AND FORECAST TO CLIMB AS HIGH AS 2.25 INCHES ACCORDING TO GUIDANCE. GIVEN A STORM MOTION OF LESS THAN 5 KNOTS...LOCALIZED FLOODING FROM HEAVY RAINFALL IS A CONCERN. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...SOME COULD BECOME STRONG PRODUCING GUSTY WINDS. SOUTHERLY FLOW INCREASES TOMORROW...OPENING THE GULF FOR THE FIRST TIME IN AUGUST. INCREASING MOISTURE WILL RESULT IN HIGHER PRECIPITATION COVERAGE BUT STILL NOT CONCERNED ABOUT ANY SEVERE ACTIVITY. TEMPERATURES WILL BE CLOSER TO NORMAL...IN THE UPPER 80S TO LOWER 90S FOR THE MOST PART...CURBED BY THE INCREASED MOISTURE AS WELL AS PRECIPITATION. EXPECT STORMS TO LINGER WELL INTO THE OVERNIGHT HOURS...PERHAPS THROUGHOUT THE NIGHT. 12/SIRMON .LONG TERM...WEDNESDAY THROUGH MONDAY. MODELS IN FAIR AGREEMENT THIS RUN WITH THE OVERALL SYNOPTIC EVOLUTION THROUGH THE PERIOD. THE THING IS...RUN TO RUN CONSISTENCY HAS SOMETHING TO BE DESIRED. UPPER RIDGE OVER THE SOUTHEAST BREAKS DOWN BY THURSDAY WITH GENERAL TROUGH OVER THE EASTERN HALF OF THE US. MORE PRONOUNCED WEST TO NORTHWEST FLOW RESIDES FROM 850-500MB. OLD SURFACE BOUNDARY REMAINS IN THE VICINITY OF CENTRAL ALABAMA THROUGH THURSDAY AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. THIS FRONT WILL GRADUAL SLIDE SOUTHWARD THROUGH SATURDAY USHERING IN SOMEWHAT DRIER LOW LEVEL AIR BUT THE MAIN CORE OF DRIEST AIR...IE A REAL AIRMASS CHANGE...DOES NOT PENETRATE INTO THE DEEP SOUTH. THEREFORE...SOME UNCERTAINTY EXIST WITH RESPECT TO LOW LEVEL CONVERGENT ZONES/FRONTAL POSITION/INSTABILITY/PRECIP WATER VALUES FROM LATE WEEK THROUGH THE LABOR DAY HOLIDAY. WILL GO WITH THE IDEA THAT RAIN CHANCES SHOULD SLOWLY DO DOWN INTO THE 20-30 PERCENT RANGE FRI-SUN. DO NOT EXPECT A WIDESPREAD RAIN EVENT OVER THE LABOR DAY HOLIDAY WEEKEND. SOME WILL GET WET...MOST WILL NOT. TEMPERATURES WILL BE VERY CLOSE TO SEASONAL EXPECTATIONS...HIGHS AROUND 90... LOWS AROUND 70 IN MOST PLACES. 75/LINHARES && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ACROSS CENTRAL ALABAMA AND WILL ONLY INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS. LOCATIONS IMPACTED BY THESE STORMS WILL LIKELY EXPERIENCE VFR CONDITIONS FOR AN HOUR OR MORE DUE TO THE SLOW MOVEMENT OF THE STORMS. VISIBILITIES COULD FALL TO ONE MILE OR LOWER WITH WIND GUSTS IN EXCESS OF 40 MPH LOCALLY. OTHERWISE...THE ONLY IMPEDIMENT TO AVIATION WILL BE PATCHY FOG AFTER MIDNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 91 71 90 70 / 30 50 40 50 30 ANNISTON 71 91 72 90 72 / 30 50 50 50 30 BIRMINGHAM 73 91 73 91 73 / 30 50 40 50 30 TUSCALOOSA 72 93 73 93 72 / 30 50 40 50 30 CALERA 72 91 73 91 71 / 30 50 40 50 30 AUBURN 72 90 73 90 72 / 30 60 50 50 30 MONTGOMERY 73 91 73 92 73 / 30 60 50 50 30 TROY 72 91 72 91 73 / 30 70 40 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/75/12
Hazardous weather outlook, Aug 27, 1:20 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT MON AUG 27 2007 ALZ011>015-017>050-281800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET AND HAVE THE POTENTIAL TO BECOME STRONG ACROSS ALL OF CENTRAL ALABAMA. THIS THREAT SHOULD SUBSIDE AFTER 9 PM. DAMAGING WIND IS THE PRIMARY THREAT ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND EXTREME AMOUNTS OF RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE WEAK SURFACE BOUNDARY LIFTS SLOWLY NORTH ON TUESDAY...EXPECT ADDITIONAL STRONG STORMS DURING THE AFTERNOON HOURS. COLUMN PRECIPITABLE WATER WILL AGAIN BE ABOVE 2 INCHES...SO RAINFALL RATES WILL BE EXTREME AS WELL AS THE CHANCE FOR DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Aug 27, 2:43 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 243 PM CDT MON AUG 27 2007 ALZ030-031-272015- GREENE-SUMTER- 243 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE AND SUMTER COUNTIES UNTIL 315 PM CDT... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MOUNT HEBRON...OR 18 MILES NORTH OF LIVINGSTON...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 3:06 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT MON AUG 27 2007 ALZ025-272030- SHELBY- 306 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 330 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF CHELSEA...OR 6 MILES NORTHWEST OF COLUMBIANA...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 3:38 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT MON AUG 27 2007 ALZ031-272115- GREENE- 338 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 415 PM CDT... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MOUNT HEBRON...OR 19 MILES NORTHEAST OF LIVINGSTON. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BOLIGEE. NEW MOUNT HEBRON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 3:56 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT MON AUG 27 2007 ALZ022-272130- PICKENS- 356 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCSHAN...OR 7 MILES WEST OF REFORM...MOVING NORTH AT 15 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 4:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT MON AUG 27 2007 ALZ023-272130- TUSCALOOSA- 400 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKWOOD...OR 10 MILES NORTHEAST OF HOLT... MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 4:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT MON AUG 27 2007 ALZ015-272145- WALKER- 409 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR WALKER COUNTY UNTIL 445 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...MOVING SOUTHWEST AT 10 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 27 min |
| Aug 27, 4:04 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 26 min |
| Aug 27, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 27, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.